Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Had ischemic colitis, stopped birth control pills. Does IUD affect colon?

I had ischemic colitis 2 years ago and almost lost halp my colon and the doctors took me off birth control pills stating this could of been the cause. They also stated I should never take the hermone treatment again. I asked my family doctor about the Mirana IUD or Depo Shot and she said she would strongly recommend I do not use. My gyncolgest said that they are wrong it does not effect the colon because it is progestrogen not estrogen. I am 54 going through pari menopause . Last month I had a period for 21 days Gynacolgist call her if more that 21 days end of last month through this month is 35 days of a period now. Called the doctor she still thinks I am wrong and there is nothing she can do for me other than a hysterctomy.
Asked On : Sat, 16 Jun 2012
Answers:  1 Views:  209
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN, Maternal and Fetal Medicine 's  Response
Thanks for your query.
All birth control pills and progestational agents (Mirena or depo-shot )have the same effect ,-Increase the risk of thrombosis.
If you suffer from ischemic colitis is contraindicated to use products that contain estrogen or progesterone.
You must be careful and follow the advice of your Gynacologist.
Take care of your self
Answered: Sat, 3 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor